Wyoming, 2002

Hail in Wyoming, July 3, 2002

July 3, 2002 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 2:50 PM MST, 5 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT WED JUL 3 2002

SCATTERED TSTMS DVLPG OVR CWA THIS AFT WITH SOME OF THE STORMS GOING
SVR FROM ALBANY COUNTY EWD...MAINLY HAIL AND HVY RAIN PRODUCERS.
SOME OF THE STORMS IN NRN CO...NEAR GREELEY...PRODUCING WIND
GUSTS TO 67 KTS AND THESE STORMS ARE MOVG NWD. CAPES AROUND 2000 J/KG
IN THE SE WITH LI/S AROUND -4. DEWPOINTS IN THE MID 50S IN THE
EASTERN CWA. CONVECTION WILL CONT THIS EVENING AND EXPECT THAT IT
WILL MOVE INTO WRN PANHANDLE AND LAST THRU LATE EVENING.

SYS OVR SW U.S. WILL CONT EJECTING S/W THRU CO AND WY THRU SAT.
MAINLY EXPECTING SCT TYPE POPS AS LOW LVL MSTR FEEDS INTO THE ERN
PORTIONS OF THE CWA. STNRY BOUNDARY ALG THE SE MTNS WILL CONT TO
PROVIDE LOW LVL CONVERGENCE AIDING IN STORM DVLPMENT EACH AFT. AVN
CONTS IT/S CONVECTIVE FEEDBACK PROBLEMS...SO LEANED TOWARD THE ETA
FOR THIS FORECAST. TEMPS THE NEXT COUPLE OF DAYS WILL BE A COUPLE OF
DEGREES COOLER DUE TO COOLER AIR ALOFT AND MORE CLOUD COVER. GUSTY
SOUTHEAST WINDS IN THE PANHANDLE THURSDAY.

.EXTENDED...
RATHER WET WX PATTERN OF SCT AFTN/EVENING TSTMS STILL LOOKS TO BE
DRYING OUT SOME FOR SUNDAY AND MONDAY AS UPPER RIDGE STRENGTHENS
AGAIN.  A CDFNT MOVES DOWN FROM THE N ON TUESDAY FOR AT LEAST A SLGT
CHANCE OF PM TSTMS.

.CYS...
WY...NONE.
NE...NONE.

JL(S,H)

In the hours before

Special weather statement, Jul 3, 9:51 AM MST, 5 hours 4 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-031830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1051 AM MDT WED JUL 3 2002

...SPOTTER ACTIVATION MAY BE NEEDED TODAY IN PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST
WYOMING THIS AFTERNOON.  THE STORMS WILL MOVE ONTO THE PLAINS WHERE
THE AIRMASS IS UNSTABLE AND THERE IS AMPLE LOW LEVEL MOISTURE.  A FEW
OF THE STORMS MAY BECOME STRONG AND PRODUCE HAIL AND GUSTY WINDS.
THE PRIMARY AREA OF CONCERN WILL BE THE EAST CENTRAL PLAINS OF
WYOMING THIS AFTERNOON...INTO THE NORTHWEST NEBRASKA PANHANDLE THIS
EVENING.

&&

STARK
WCJIN-WYSE-WYNE

The radar

The Cheyenne radar (KCYS), 2 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
July 3, 2:55 PM MST to 3:00 PM MST
Where
Laramie County, Cheyenne
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.133, -104.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304064.